Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Mar 27, 2017, 2:00 AM CDT for Brazos County, Burleson County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 2:00 AM CDT (07:00 UTC)
- Expired
- Mar 27, 2017, 2:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Brazos County, TX, Burleson County, TX
The radar
The Ft Hood radar (KGRK), 85 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 2:20 AM CDT | HAIL 1.25 | 6 Wsw Bryan, TX | 1.25 INCH HAIL FELL FOR 5 MINUTES IN SMETANA NEAR BRYAN TX. |
| Mar 27, 2:30 AM CDT | HAIL 1 | 6 Wsw Bryan, TX | WEB REPORT OF AT LEAST 1 INCH HAIL IN SMETANA NEAR BRYAN TX. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.0 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 12.6
The text
As transmitted.
765
WUUS54 KHGX 270700
SVRHGX
TXC041-051-270745-
/O.NEW.KHGX.SV.W.0045.170327T0700Z-170327T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Houston/Galveston TX
200 AM CDT MON MAR 27 2017
The National Weather Service in League City has issued a
* Severe Thunderstorm Warning for...
Northeastern Burleson County in southeastern Texas...
Central Brazos County in southeastern Texas...
* Until 245 AM CDT.
* At 200 AM CDT, a severe thunderstorm was located 8 miles south of
Hearne, moving southeast at 20 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Northwestern College Station, Bryan, Kurten, Wixon Valley and Kyle
Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
3074 9646 3079 9642 3085 9639 3082 9617
3064 9630 3050 9648 3069 9670
TIME...MOT...LOC 0700Z 303DEG 18KT 3076 9654
HAIL...1.00IN
WIND...<50MPH
$$1 follow-up statement
182
WWUS54 KHGX 270723
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
223 AM CDT MON MAR 27 2017
TXC041-051-270745-
/O.CON.KHGX.SV.W.0045.000000T0000Z-170327T0745Z/
Burleson TX-Brazos TX-
223 AM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR NORTHEASTERN BURLESON AND WEST CENTRAL BRAZOS COUNTIES...
At 222 AM CDT, a severe thunderstorm was located near Bryan, moving
southeast at 15 mph. A storms spotter in the extreme northwest part
of Brazos county reported half inch diameter hail at 221 AM.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Northwestern College Station, Bryan and Kyle Field.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
3074 9646 3079 9642 3064 9630 3050 9648
3069 9670
TIME...MOT...LOC 0722Z 317DEG 14KT 3070 9648
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:52 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 26, 11:52 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1152 PM CDT Sun Mar 26 2017
.AVIATION...
Cluster of strong cells nw of CLL will make its way into the
terminal within the next few hours. Large hail and heavy
downpours will be the primary threat assuming it maintains its
intensity. Added tstms to that TAF and also mentioned possibility
in the UTS area. Otherwise...MVFR cigs in the process of
overspreading the area and that'll persist into the mid morning
hours Mon until lifting. Will need to keep a close eye if/where
this cluster of storms leaves a boundary once it dissipates.
Possibility exists it could become a focus for sct storms on Mon
afternoon w/ heating, and esp if a seabreeze catches up to it. Threw
in some VCSHs in the IAH, CXO, UTS for this possibility. Otherwise,
rinse/repeat with lower cigs filling back in Mon night. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 66 83 67 85 68 / 20 20 10 10 20
Houston (IAH) 67 85 68 85 71 / 10 30 10 10 10
Galveston (GLS) 70 83 70 82 73 / 10 20 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 4 AM CDT Monday for
the following zones: Waters from Freeport to the Matagorda
Ship Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&Hazardous weather outlook, Mar 26, 11:49 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 1149 PM CDT Sun Mar 26 2017 TXZ163-164-176>179-195>199-271200- Brazos-Burleson-Grimes-Houston-Madison-Montgomery-Polk- San Jacinto-Trinity-Walker-Washington- 1149 PM CDT Sun Mar 26 2017 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Tonight A strong thunderstorm may enter the far northern counties of the forecast area early Monday morning. This storm has had a history of producing quarter to golf ball size hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday A vigorous upper level low will bring periods of showers and thunderstorms to the area Wednesday. The stronger storms could producing damaging winds...large hail and locally heavy rain. At this time...areas north of I-10 appear to be the area most likely to receive hazardous weather. .SPOTTER INFORMATION STATEMENT... Heightened spotter awareness this coming week.
In the hours before
Special weather statement, Mar 27, 1:25 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
125 AM CDT MON MAR 27 2017
TXZ176-196-270715-
Madison TX-Brazos TX-
125 AM CDT MON MAR 27 2017
...STRONG THUNDERSTORMS ACROSS NORTHERN BRAZOS AND WEST CENTRAL
MADISON COUNTIES THROUGH 215 AM CDT...
At 124 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hearne, moving east at 35 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Northwestern Bryan, Kurten and Wixon Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
&&
LAT...LON 3074 9646 3079 9642 3086 9639 3092 9634
3097 9625 3099 9617 3102 9613 3080 9619
3068 9618 3072 9651
TIME...MOT...LOC 0624Z 271DEG 29KT 3086 9668
40Special weather statement, Mar 27, 1:45 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
145 AM CDT MON MAR 27 2017
TXZ195-196-270730-
Brazos TX-Burleson TX-
145 AM CDT MON MAR 27 2017
...STRONG THUNDERSTORMS ACROSS CENTRAL BURLESON AND CENTRAL BRAZOS
COUNTIES THROUGH 230 AM CDT...
At 144 AM CDT, Doppler radar was tracking a strong thunderstorm near
Hearne, moving southeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
College Station, Bryan, Caldwell, Snook, Kyle Field and Lyons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in League City.
If on or near Lake Somerville, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3073 9662 3073 9660 3071 9660 3070 9656
3074 9646 3083 9640 3061 9621 3033 9665
3066 9675
TIME...MOT...LOC 0644Z 322DEG 20KT 3080 9660
40The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:25 AM CDT | Special Weather Statement | HGX | Brazos | 50 min |
| Mar 27, 1:45 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 45 min |
| Mar 27, 2:40 AM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 35 min |
| Mar 27, 3:19 AM CDT | Special Weather Statement | HGX | Burleson | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.